Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Miami, FL

March 31, 2025Broward County, Florida

NWS Miami, FL issued this special weather statement at Mar 31, 2025, 7:21 PM EDT for Broward County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2025, 7:21 PM EDT (23:21 UTC)
Expired
Mar 31, 2025, 8:15 PM EDT
In force
54 min
Issued by
NWS Miami, FL
Hail
0.88 in
Wind
50

County Broward County, FL

The radar

The Miami radar (KAMX), 42 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1184 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS82 KMFL 312321
SPSMFL

Special Weather Statement
National Weather Service Miami FL
721 PM EDT Mon Mar 31 2025
 
FLZ071>074-010015-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
721 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 815 PM EDT...

At 721 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Krome And U.S. 27, or near
Pembroke Pines, moving east at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Hialeah Gardens, Virginia Gardens, Royal Palm Ranches, Palm Springs
North, Sunshine Acres, Country Club, Pennsuco, Miramar Parkway And
University Drive, Pine Island Ridge, Weston, Medley, Intersection
Krome And U.S. 27, Miami Lakes, Plantation, Miami Gardens, Miami
Springs, Opa-Locka, Nova Southeastern University, Saint Thomas
University, and Downtown Davie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2590 8052 2614 8042 2613 8026 2607 8020
      2580 8028
TIME...MOT...LOC 2321Z 277DEG 11KT 2601 8043 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 31, 2:09 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Mar 31, 2:09 PM EDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
209 PM EDT Mon Mar 31 2025

...New LONG TERM...

.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1204 PM EDT Mon Mar 31 2025

GOES Imagery early this afternoon depicts cloud streets of shallow
capped cumulus clouds reminiscent of summer time across South
Florida. The discussion & forecast from the midnight shift remains
on track with the potential of a few strong to marginally severe
storms this afternoon across the eastern half of the area. Mesoscale
models such as the HRRR and RAP have been fickle and
unrepresentative for our region over the last several days. However,
more dry air in the vertical column should indeed limit convective
coverage compared to what unfolded yesterday. Rain chances remain at
a modest 30-40% along the east coast of SoFlo with lower values west
of Lake Okeechobee. Forecast parameters such as DCAPE 1100+ J/kg,
SBCAPE of 2000-3000+ J/Kg, and steep low level lapse rates support
the threat of some robust storm activity once the capping
inversion erodes even though 500mb temperatures are a few degrees
warmer than yesterday. If a taller core does develops, DCAPE and
dry mid- level air may allow for strong to severe downbursts (&
wind gusts) to occur. 500mb temperatures of - 9C to -10C could
still support the potential of small hail with the most robust
cores.

In addition, light southwestery 850mb flow may pin the Atlantic sea-
breeze along the coast. While models depict convective initiation
occurring late (4-6pm) in the afternoon with the sea-breeze
making further progress inland, variations in this evolution may
support a non- zero (<2%) conditional tornado risk as a corridor
of enhanced bulk shear and SRH materializes on the stable side of
the sea-breeze boundary. The best dynamics given the flow regime
for this would be across Palm Beach County and northern Broward
County. HREF's LPMM also hints at the potential of a few localized
swaths of 1-2" of rainfall with afternoon thunderstorms today.
This could materialize if a storm is pinned along a boundary as
mid-level flow remains light. This could create some nuisance
flooding if it occurs over an urban area.

Light and variable winds tonight into early Tuesday as saturation at
the surface may set the stage for additional round of patchy fog
across inland areas. Once the sun rises, flow will remain light and
variable with the Atlantic and Gulf breezes forecast to push inland
during the late morning/early afternoon hours and favor any isolated
shower and storm coverage over the central interior. However, less
moisture will be available (abundantly dry air aloft) for showers to
form, meaning that any development would be expected to be shallow
and weak in nature.

Temperatures for today and tomorrow will be in the mid to upper 80s
across the region, with the lower end being observed near the
coastlines. Portions of the interior could approach 90 as well
tomorrow. Heat indices (feels-like temperatures) may reach the
middle to upper 90s each afternoon across inland communities.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 200 PM EDT Mon Mar 31 2025

For the latter half of the week and moving into the weekend,
expansive mid-level ridging and surface high pressure over the
western Atlantic will continue to strengthen and preside over the
southeastern CONUS. This will most likely inhibit convection in
South Florida. There will be some remaining moisture lingering in
the region and the formation of the Atlantic and Gulf sea breezes.
However, it will not likely be enough to overcome the increasingly
dry air aloft, as well as an intrusion of drier air closer to the
surface. Thus, model guidance continues to forecast very low rain
chances throughout the long term period. Winds will increase by mid-
week, due to the strengthening high, which will interact with low
pressure over the Great Lakes region. With a tighter pressure
gradient, these breezy conditions will likely to last into the end
of the week and potential for gusts up to 20KT.

High temperatures each day are expected in the mid 80s near the
coasts and the upper 80s to lower 90s for the interior sections.
With lingering moisture mid-week, there will be potential for
heat indices reaching the mid-90s across the SW Florida on
Wednesday and Thursday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1204 PM EDT Mon Mar 31 2025

Light southerly to southwesterly continues across most of the
area. The continued propagation of the Atlantic sea- breeze
inland will veer winds at area terminals back to a southeasterly
direction after its passage. SHRA/TSRA is forecast to develop
late this afternoon across the eastern half of South Florida,
have handled with VCTS for now as confidence on coverage remains
low. Future amendments and TEMPOs may be needed.

&&

.MARINE...
Issued at 1204 PM EDT Mon Mar 31 2025

Generally benign conditions to start the week through Tuesday with
winds and seas gradually remaining below 10kts and 2 feet or less
respectively. A few showers and storms remain possible with
locally higher seas and waves in and around this activity.

&&

.BEACHES...
Issued at 1204 PM EDT Mon Mar 31 2025

A moderate risk for rip currents along the east coast continues
today, but as winds continue to weaken this risk will diminish
heading into Tuesday. An elevated risk is likely to return to the
east coast later in the weak as onshore winds increase again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  86  74  84 /  20  10   0   0
West Kendall     69  89  71  85 /  10  10   0   0
Opa-Locka        70  89  73  84 /  20  10   0   0
Homestead        71  86  73  85 /  10  10   0   0
Fort Lauderdale  71  84  73  83 /  20  10   0   0
N Ft Lauderdale  71  85  73  83 /  30  10   0   0
Pembroke Pines   72  89  74  84 /  20  10   0   0
West Palm Beach  69  86  73  84 /  30  10   0   0
Boca Raton       70  86  73  85 /  30  10   0   0
Naples           69  85  70  88 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Hadi
LONG TERM....Redman/JS
AVIATION...Hadi
Hazardous weather outlook, Mar 31, 5:00 PM EDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
500 PM EDT Mon Mar 31 2025

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
012100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
500 PM EDT Mon Mar 31 2025

...A Few Strong to Marginally Severe Thunderstorms This Evening...
...Elevated Risk of Rip Currents: Atlantic Beaches...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
America.

.DAY ONE...Tonight.

Thunderstorms: A few thunderstorms are possible early this evening.
A couple storms could become strong to marginally severe containing
strong gusty winds, small hail, and heavy downpours.

Visibility: Patchy fog is possible late tonight across inland areas.

Rip Currents: A moderate risk of rip currents is in effect for the
Atlantic Coast beaches.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

An elevated rip current risk is possible for the middle and late
portions of this week as onshore flow increases once again.

Hazardous marine conditions are possible as winds increase in the
middle and end of this week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Local storm report, Mar 31, 4:39 PM EDT, 2 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
439 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Hail             1 ESE Lake Worth        26.62N 80.06W
03/31/2025  M0.75 Inch       Palm Beach         FL   Trained Spotter

            Nickel size hail in Lake Worth, east of
            I-95, at time of report.

&&
Special weather statement, Mar 31, 5:33 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Miami FL
533 PM EDT Mon Mar 31 2025

FLZ070-071-312200-
Inland Broward County FL-Inland Collier County FL-
533 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of east central
Collier and Broward Counties through 600 PM EDT...

At 533 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Miccosukee Indian Reservation, or 34 miles
northeast of Everglades City, moving northeast at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miccosukee Indian Reservation, Intersection Alligator Alley And Miami
Canal, West Broward Rec. Area On Alligator Alley, and Miccosukee
Service Plaza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2614 8057 2599 8075 2615 8098 2633 8082
TIME...MOT...LOC 2133Z 236DEG 13KT 2614 8092

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JS
Special weather statement, Mar 31, 6:00 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Miami FL
600 PM EDT Mon Mar 31 2025

FLZ071-072-312230-
Inland Broward County FL-Metro Broward County FL-
600 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of central Broward
County through 630 PM EDT...

At 600 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Mile Marker 30 On Alligator Alley, or 14
miles west of Pembroke Pines, moving northeast at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mile Marker 30 On Alligator Alley, Intersection I-75 And U.S. 27,
East Toll Gate On Alligator Alley, and Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2603 8054 2609 8061 2622 8051 2613 8040
TIME...MOT...LOC 2200Z 224DEG 8KT 2608 8057

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JS
Special weather statement, Mar 31, 6:27 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Miami FL
627 PM EDT Mon Mar 31 2025

FLZ067-068-071>073-312330-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-
627 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of northern Miami-Dade,
central Broward and south central Palm Beach Counties through 730 PM
EDT...

At 627 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near East Toll Gate On Alligator Alley, or 12
miles northwest of Pembroke Pines, moving east at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mission Bay, Broadview-Pompano Park, Royal Palm Ranches, Markham
Park, Sunshine Acres, Parkland, Chambers Estates, Pine Island Ridge,
Weston, Village Park, Broadview Park, Plantation, Lauderdale Lakes,
Sawgrass Mills Mall, Nova Southeastern University, Godfrey Road,
Coral Springs, Intersection I-75 And U.S. 27, Downtown Davie, and
Tamarac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2595 8059 2628 8068 2643 8020 2602 8020
TIME...MOT...LOC 2227Z 249DEG 9KT 2610 8051

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 31, 7:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
719 PM EDT Mon Mar 31 2025

FLZ067-068-010000-
Inland Palm Beach County FL-Metro Palm Beach County FL-
719 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 800 PM EDT...

At 719 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northwest of Loxahatchee NWR, or 13
miles west of Wellington, moving east at 20 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Loxahatchee NWR, Aberdeen, Greenacres, Plantation Mobile Home Park,
Lake Belvedere Estates, Golden Lakes, Aberdeen Golf Course, Kings
Point, Florida Gardens, Royal Palm Beach, Villages Of Oriole,
Wellington, Century Village, Royal Palm Estates, Loxahatchee Groves,
and West Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2654 8050 2665 8049 2673 8013 2643 8014
TIME...MOT...LOC 2319Z 278DEG 17KT 2659 8046

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JS
Special weather statement, Mar 31, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Mon Mar 31 2025

FLZ071>074-010015-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
721 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 815 PM EDT...

At 721 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Krome And U.S. 27, or near
Pembroke Pines, moving east at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hialeah Gardens, Virginia Gardens, Royal Palm Ranches, Palm Springs
North, Sunshine Acres, Country Club, Pennsuco, Miramar Parkway And
University Drive, Pine Island Ridge, Weston, Medley, Intersection
Krome And U.S. 27, Miami Lakes, Plantation, Miami Gardens, Miami
Springs, Opa-Locka, Nova Southeastern University, Saint Thomas
University, and Downtown Davie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2590 8052 2614 8042 2613 8026 2607 8020
      2580 8028
TIME...MOT...LOC 2321Z 277DEG 11KT 2601 8043

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:06 PM EDTSpecial Marine WarningMFL24 min
Mar 30, 10:55 PM EDTSpecial Marine WarningMFL35 min
Mar 31, 12:23 PM EDTSpecial Marine WarningMFL17 min
Mar 31, 3:07 PM EDTSpecial Weather StatementMFLPalm Beach23 min
Mar 31, 3:27 PM EDTSpecial Weather StatementMFLPalm Beach33 min
Mar 31, 3:32 PM EDTSevere Thunderstorm WarningMFLPalm Beach28 min
Mar 31, 3:39 PM EDTSpecial Marine WarningMFL51 min
Mar 31, 3:58 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Mar 31, 4:12 PM EDTSevere Thunderstorm WarningMFLPalm Beach33 min
Mar 31, 5:33 PM EDTSpecial Weather StatementMFLBroward27 min
Mar 31, 6:00 PM EDTSpecial Weather StatementMFLBroward30 min
Mar 31, 6:27 PM EDTSpecial Weather StatementMFLBroward63 min
Mar 31, 7:19 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Mar 31, 7:40 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade65 min
Mar 31, 7:41 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Mar 31, 7:57 PM EDTSpecial Weather StatementMFLPalm Beach48 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.